MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE TIGRIS® VASCULAR STENT; STENT, SUPERFICIAL FEMORAL ARTERY

W.L. GORE & ASSOCIATES GORE TIGRIS® VASCULAR STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number PHA070802A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records are currently being reviewed.The specimen was returned and is currently being evaluated.
 
Event or Problem Description
The following was reported to gore: patient presented for treatment of a stenosis in the popliteal artery.A gore® tigris® vascular stent was advanced through a 6fr cordis sheath over a.014 spider guidewire.The physician reported there was tremendous resistance as the tigris stent was advanced through the sheath.The tigris stent was able to reach the intended treatment site and deployment was initiated.About three-fourth of the stent expanded when deployment wheel could no longer be rotated.Most of the stent was pulled back into the 6fr cordis sheath and removed in tandem.Wire access was maintained, which allowed for everflex stents to be deployed.As reported, patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
H6 - code 213: review of device manufacturing record history confirmed device met pre-release specifications.The engineering evaluation state the returned device was kinked at multiple locations along the catheter, including near the strain relief.The lock slider was in the unlocked position.An introducer sheath was positioned covering the distal end of the device, consistent with the reported event description.Due to the location of the introducer sheath, ability to determine if the outer sheath was locked near or over the proximal edge of the constrained portion of the stent was not possible.The distal-most row of the stent was visible from the distal end of the introducer sheath, and the visible portion appeared partially expanded.The constraint sleeve of the device was not visible due to the position of the introducer sheath.The outer sheath was kinked and buckled approximately 5mm distal of the strain relief.Upon disassembly of the handle, the outer sheath was also buckled within the strain relief component.The inner shaft was kinked at the location of the pulley within the handle and at the location of the strain relief (consistent with the location of the observed outer sheath buckle within the strain relief component).Upon disassembly of the introducer sheath and catheter, the constraint sleeve was found to be fully translated into the outer sheath, and no longer covering the stent.Based on the device examination performed, no manufacturing anomalies were identified.

Brand Name
GORE TIGRIS® VASCULAR STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8201753
Report Number2017233-2018-00800
Device Sequence Number16533381
Product Code NIP
UDI-Device Identifier00733132636372
UDI-Public00733132636372
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P160004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2019
Device Catalogue NumberPHA070802A
Device Lot Number15348734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPIDER .014 FILTER WIRE, 6FR CORDIS SHEATH; SPIDER .014 FILTER WIRE, 6FR CORDIS SHEATH
Patient Age65 YR
Patient Weight93